MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA; OXIMETER, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA; OXIMETER, REPROCESSED
Model Number MAX-N
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation as the reported event was not noticed until after the device was already disposed.As the device was not returned to stryker sustainability solutions, evaluation was unable to be performed.No device information was reported and the customer did not report lot # or serial # information.Therefore, the device history record (dhr) was unable to be verified.The reported event could be attributed to: simultaneous use with incompatible equipment (as the monitor is responsible for delivering energy to the device, a faulty or incompatible monitor may deliver excessive energy to the led which may cause higher than normal temperatures at the led site).The patient has an allergic reaction to the adhesive causing a skin rash.The instructions for use (ifu) state: inspect the sensor site periodically to ensure correct sensor alignment and adhesion.Do not attempt to repair, modify, or clean sensor.When uncertain about any measurement accuracy, check the patient¿s vital signs by alternate means; then make sure then make sure the pulse oximeter is working properly.In conjunction to clinical signs and symptoms, pulse oximeter sensors are exclusively designed to be used as an adjunct in patient assessment.Sensor application errors, certain patient and ambient environmental conditions, can affect pulse oximeter¿s readings and signal.Any of the following conditions can cause inaccurate oxygen measurements failure to properly apply the sensor to the patient or to align the optical transducers application of sensor to an extremity with an arterial catheter, blood pressure cuff or intravascular infusion line in place.Application of sensor to a site that is too thick, thin or deeply pigmented.Venous pulsations if the sensor or supplemental tape is wrapped too tightly.Transducer exposure to excessive light.Cover the sensor with opaque material if it is suspected that the transducer is exposed to excessive ambient light.Intravascular dyes.Excessive motion.Locate sensor at a stationary site and try to keep patient still.Plug the sensor into the pulse oximeter module and verify proper operations as described in the system operator¿s manual.If the sensor does not indicate reliable tracking of the pulse rate, relocate sensor to an alternative site or choose an alternative sensor.The reported event will continue to be monitored through post market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported that on 13th of january, the patient underwent surgery - bilateral tonsillectomy, adenoidectomy and bilateral submucous resection of inferior turbinates, and that a burn was noticed upon removal of the complaint device from the left index finger in the recovery room.Subsequent to discharge, it was reported that the burn then blistered and ruptured, upon which antibiotics were prescribed.The wound then got infected, so the patient went to the er where the wound was reported to have been explored.The physician saw the patient again on the 24th of january and reported that the wound is on the distal joint of the left index finger and is healing.There was no extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
OXIMETER, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key16418644
Report Number3020163307-2023-00001
Device Sequence Number5704151
Product Code NLF
UDI-Device Identifier00885825014322
UDI-Public00885825014322
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX-N
Device Catalogue NumberMAX-NRR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown